Feelings of depression and loss of self esteem when a cosmetic treatment goes badly.
My heart goes out to you on this. I really think that many women feel these feelings when a treatment doesn’t go well. It’s very diffucult to look in the mirror every day and feel okay if you are seeing a problem from a treatment – even for a few months. You are not alone on this one.
To start with, if these feelings are lasting more than a month or so, or you have a history of depression in the past, please see your doctor right away to discuss this and get some help. Just like childbirth can trigger depression in some women, so can a health event trigger it.
Generally, if you had very few problems in the area before, and it was Botox/Dysport that was injected, this will go away over the next 3-6 months. Here are some thoughts to look and feel better sooner:
- No more Botox/Dysport please for at least 1 year and then research carefully and find a doctor who will do a very minimal treatment if you decide to try again;
- Use a good eye cream and concealer;
- Consider getting a weekly or twice a month facial with an eye treatment to keep the skin very hydrated and stimulated;
- If you have a good aesthetcian nearby who does oxygen or electrostimulation facials….try them…they may help some;
- Try camoflauging your eye area with a pair of really fun, fashion glasses for a few months;
- Don’t blame yourself – as long as you followed your doctor’s instructions, you did nothing wrong!
Good luck! Dr. I